Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 11, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 26, 2011, 3:13 AM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Apr 26, 2011, 6:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 3:13 AM MDT (09:13 UTC)
- In effect from
- Apr 26, 2011, 6:00 AM MDT
- Expired
- Apr 26, 2011, 8:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
543 WWUS75 KBOI 260913 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 313 AM MDT TUE APR 26 2011 .STRONG WINDS WILL DEVELOP IN THE WESTERN MAGIC VALLEY AND IN SOUTHERN TWIN FALLS COUNTY THIS MORNING DUE TO A STRONG PRESSURE GRADIENT AT THE SURFACE AND ALSO STRONG WINDS JUST OFF THE SURFACE. THESE CONDITIONS WILL LAST THROUGH THE AFTERNOON AND TAPER OFF TOWARDS SUNSET. IDZ016-030-261800- /O.NEW.KBOI.WI.Y.0011.110426T1200Z-110427T0200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 313 AM MDT TUE APR 26 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS...25 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH. * TIMING...THROUGH EARLY EVENING...WITH THE STRONGEST WINDS IN THE LATE AFTERNOON. * IMPACTS...GUSTS MAY AFFECT HIGH PROFILE VEHICLES. ALSO...LOW- DENSITY ITEMS LEFT OUTSIDE MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
134 WWUS75 KBOI 261756 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1156 AM MDT TUE APR 26 2011 .STRONG WINDS WILL DEVELOP IN THE WESTERN MAGIC VALLEY AND IN SOUTHERN TWIN FALLS COUNTY TODAY DUE TO A STRONG PRESSURE GRADIENT AT THE SURFACE AND ALSO STRONG WINDS JUST OFF THE SURFACE. THESE CONDITIONS WILL LAST THROUGH THE AFTERNOON AND TAPER OFF TOWARDS SUNSET. IDZ016-030-270200- /O.CON.KBOI.WI.Y.0011.000000T0000Z-110427T0200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 1156 AM MDT TUE APR 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. * WINDS...25 TO 35 MPH SUSTAINED WITH GUSTS TO 50 MPH. * TIMING...THROUGH EARLY EVENING...WITH THE STRONGEST WINDS IN THE LATE AFTERNOON. * IMPACTS...GUSTS MAY AFFECT HIGH PROFILE VEHICLES. ALSO...LOW- DENSITY ITEMS LEFT OUTSIDE MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
164 WWUS75 KBOI 270137 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 737 PM MDT TUE APR 26 2011 IDZ016-030-270245- /O.EXP.KBOI.WI.Y.0011.000000T0000Z-110427T0200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 737 PM MDT TUE APR 26 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY HAVE DROPPED BELOW ADVISORY CRITERIA. WINDS OF 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE THIS EVENING AND GRADUALLY WEAKEN AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 26, 2:57 AM MDT, 16 minutes earlier.
Area forecast discussion, Apr 26, 2:57 AM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
257 AM MDT TUE APR 26 2011
.SHORT TERM...TODAY THROUGH WEDNESDAY...NORTHWEST FLOW ALOFT GIVES
WAY TO ZONAL FLOW ON WEDNESDAY IN ADVANCE OF A MAJOR COLD SYSTEM
COMING IN THE LONG-TERM PERIOD. IN THE MEANTIME...WINDS WILL
INCREASE THIS MORNING IN THE WESTERN MAGIC VALLEY AND IN SOUTHERN
TWIN FALLS COUNTY...NECESSITATING THE ISSUANCE OF A WIND ADVISORY
FROM 12Z TO 02Z THIS EVENING. THAT IS THE ONLY IMPACT WEATHER
EVENT OF THE SHORT TERM PERIOD. TEMPS WILL REMAIN BELOW NORMAL
WITH SOME SHOWERS AROUND TODAY IN MOST AREAS... AND THIS EVENING
AND WED AFTERNOON IN THE MTNS. WE WILL SEE A NICE WARM UP FROM
TODAY INTO WED...BUT TEMPS WILL STILL BE SEVERAL DEGREES BELOW THE
AVERAGE FOR THIS TIME OF YEAR. AS AN HISTORICAL NOTE FROM
YDAY...WE HAD 62 LIGHTNING STRIKES IN ADA COUNTY...MAKING IT THE
SECOND MOST PROLIFIC LIGHTNING DAY IN APRIL SINCE 2000. FOR OUR
AREA OVERALL...WE HAD 287 STRIKES...MAKING IT THE 14TH HIGHEST FOR
AN APRIL DAY SINCE 2000.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...NO SIGNIFICANT
CHANGES IN THE EXTENDED FORECAST AS MODELS REMAIN IN GOOD AGREEMENT
WITH COLD PROGRESSIVE PATTERN INTO NEXT WEEK. NEXT SIGNIFICANT
WEATHER SYSTEM STILL ON TRACK FOR THURSDAY WITH EARLY SPRING/LATE
WINTER CONDITIONS ON FRIDAY. MODELS REMAINS IN GOOD AGREEMENT WITH
STRONG LOW PRESSURE SYSTEM MOVING EAST ALONG THE U.S./CANADIAN
BORDER. THE BULK OF PRECIPITATION WILL BE ALONG THE COLD FRONT
MOVING ACROSS THE FORECAST AREA THURSDAY AFTERNOON. COLDEST AIR
UNDER THE LOW REACHES THE CWA BY FRIDAY MORNING. LATEST MODEL H5
HEIGHTS AND H85 TO H7 THICKNESSES SHOWING SNOW LEVELS AT THE LOWER
VALLEY FLOORS BY FRIDAY MORNING. THUS...SNOW SHOWERS WILL BE
POSSIBLE IN THE TREASURE VALLEY MOST OF THE DAY ON FRIDAY.
HOWEVER...GROUND TEMPERATURES WILL BE TOO WARM FOR ACCUMULATING
SNOW IN THE VALLEY. TEMPERATURES WILL STRUGGLE TO REACH 50F IN
THE LOWER VALLEYS FRIDAY OR 16 DEGREES BELOW NORMAL. COLD CONDITIONS
CONTINUE ON SATURDAY. BRIEF BREAK ON SUNDAY AND MONDAY AS AN UPPER
LEVEL RIDGE...WARMER THAN WE HAVE SEEN IN AWHILE...WILL RAISE
TEMPERATURES TO NEAR NORMAL SUNDAY NIGHT AND MONDAY. ANOTHER
TROUGH FOLLOWS FOR EARLY TUESDAY WITH TEMPERATURE BACK BELOW
NORMAL.
&&
.AVIATION...SCATTERED SHOWERS IN SW IDAHO MTNS TODAY OBSCURING MTNS
AND PRODUCING ISOLATED MVFR CONDITIONS. VALLEYS REMAIN VFR. GUSTY NW
WINDS SURFACE AND ALOFT WITH GUSTS TO 40 KTS THROUGH 10K FEET MSL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING
IDZ016-030.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...SP
LONG TERM....JS
AVIATION.....JSHazardous weather outlook, Apr 25, 7:10 PM MDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 710 PM MDT MON APR 25 2011 IDZ011>016-028>030-033-ORZ061>064-270115- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 710 PM MDT MON APR 25 2011 /610 PM PDT MON APR 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 25, 11:28 PM MDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1128 PM MDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST HARPER 43.85N 117.61W
04/25/2011 M76.00 MPH MALHEUR OR CO-OP OBSERVER
RECORDED BY AN ANEMOMETER ON TOP OF A 32 FOOT POLE. LAWN
FURNITURE WAS STREWN AROUND THE SITE.
&&
LCOLINNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.